Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Wilmington, OH

June 30, 2013Logan County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 30, 2013, 1:31 PM EDT for Logan County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 1:31 PM EDT (17:31 UTC)
Expired
Jun 30, 2013, 4:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Logan County, OH

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:30 PM EDTFLASH FLOOD1 W Belle Center, OHWATER ENTERED HOME FROM NEARBY OVERFLOWING CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WGUS51 KILN 301731
FFWILN
OHC091-302030-
/O.NEW.KILN.FF.W.0008.130630T1731Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
131 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 430 PM EDT.

* AT 130 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED   
  VERY HEAVY RAIN BETWEEN BELLE CENTER...HUNTSVILLE AND RUSSELLS 
  POINT. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. A NEARLY 
  STATIONARY THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAIN WITH 
  ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BELLE
  CENTER...DE GRAFF...LAKEVIEW AND RUSSELLS POINT.

RUN OFF FROM THIS EXCESSIVE RAIN WILL AFFECT LOCATIONS ALONG THE
SOUTH FORK OF THE GREAT MIAMI RIVER...INCLUDING THOSE WELL 
DOWNSTREAM OF THE HEAVY RAIN IN WESTERN LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
      4031 8400 4037 8400 4053 8399 4053 8383

$$
2 follow-up statements
878 
WGUS71 KILN 301859
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT SUN JUN 30 2013

OHC091-302030-
/O.CON.KILN.FF.W.0008.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OH-
259 PM EDT SUN JUN 30 2013

...FLASH FLOOD WARNING CONTINUES FOR WESTERN LOGAN COUNTY UNTIL 430
PM EDT...

AT 258 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED VERY 
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE 
ALREADY FALLEN BETWEEN BELLE CENTER...HUNTSVILLE AND RUSSELLS POINT. 
ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL OCCURRING 
AND PRODUCING GENERALLY LIGHT RAINFALL...THE HEAVY RAINFALL HAS 
ENDED ACROSS THE AREA. RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL 
CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BELLE
CENTER...DE GRAFF...LAKEVIEW AND RUSSELLS POINT.

OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...BLOOM CENTER...
HUNTSVILLE...LEWISTOWN...LOGANSVILLE...MCMORRAN...NORTHWOOD AND
QUINCY.

IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED...
SOUTH FORK OF THE GREAT MIAMI RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
      4031 8400 4037 8400 4053 8399 4053 8383

$$
784 
WGUS71 KILN 302022
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT SUN JUN 30 2013

OHC091-302032-
/O.EXP.KILN.FF.W.0008.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OH-
422 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING FOR WESTERN LOGAN COUNTY WILL EXPIRE AT
430 PM EDT...

HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
      4031 8400 4037 8400 4053 8399 4053 8383

$$
ASL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:37 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 30, 9:37 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
937 AM EDT SUN JUN 30 2013

.SYNOPSIS...
A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THIS
WEEKEND...CAUSING BELOW NORMAL TEMPERATURES. ALSO...EMBEDDED
DISTURBANCES WITHIN THIS TROUGH WILL PRODUCE OCCASIONAL SHOWERS
AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. UNSETTLED WEATHER WILL LINGER INTO THE MIDDLE OF NEXT WEEK
AS THE TROUGH BEGINS TO WEAKEN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL LOW WILL REMAIN OVER THE LOWER OHIO VALLEY THROUGH
THIS AFTERNOON WITH AN ELONGATED TROUGH EXTENDING FROM IT OFF TO
THE NORTHEAST. THERE DOES APPEAR TO BE A WEAK SURFACE LOW
ASSOCIATED WITH IT...CURRENTLY NEAR CVG. PCPN HAS BEEN ROTATING
AROUND THIS THROUGH THE MORNING HOURS...WITH THE MOST WIDESPREAD
PCPN REMAINING ACROSS OUR NORTHWESTERN AREAS. SHORTER RANGE HI-RES
MODELS ARE SUGGESTING THE BEST CHANCE OF RAIN WILL REMAIN ALONG
AND NORTHWEST OF INTERSTATE 71 THROUGH THIS AFTERNOON...IN AREA OF
BETTER MID/UPPER LEVEL DEFORMATION AXIS. ELSEWHERE ACROSS OUR
AREA...WE ARE STILL SEEING SOME FAIRLY WIDESPREAD STRATUS. ONCE
THIS BEGINS TO BURN OFF...WE SHOULD SEE SOME SCT SHOWER/TSTM
DEVELOPMENT AS WE BEGIN TO DESTABILIZE. EXPECT PCPN ACROSS OUR
NORTHWEST TO BE RATHER SLOW MOVING IN LIGHT FLOW REGIME. THIS
COULD LEAD TO SOME LOCALIZED FLOODING ISSUES AS WE HEAD THROUGH
THE DAY. MEANWHILE...MID AND DEEP LAYER SHEAR DOES BEGIN TO
INCREASE SOMEWHAT FARTHER TO OUR SOUTHEAST SO ANY STORMS THAT DO
DEVELOP IN OUR SOUTHEASTERN AREAS SHOULD HAVE A LITTLE MORE MOVEMENT
TO THEM...BUT MAY ALSO BE SOMEWHAT STRONGER/MORE ORGANIZED. EXPECT
HIGHS TODAY MAINLY IN THE 75 TO 80 DEGREE RANGE.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER
LEVEL LOW OVER LOWER MS VLY DRIFTING BACK SLOWLY NORTH INTO THE
LOWER OH VLY MONDAY AND THEN RETROGRADING WEST INTO IL TUESDAY.

WILL DIMINISH POPS FROM NORTH TO SOUTH TONIGHT TO SLIGHT CHC BY
SUNRISE MONDAY WITH THE LOSS OF DAYTIME HEATING. WILL LEAVE THE
HIGHEST POPS ACRS THE SOUTH OVERNIGHT. MODELS SOLNS INDICATE THAT
SFC TROF AND FAVORABLE AXIS OF LOW LEVEL CONVERGENCE PIVOTS NW BACK
MONDAY. WILL INCREASE POPS FROM THE SE TO NW WITH LKLY POPS
DEVELOPING BY AFTN. WILL CARRY THE HIGHEST POPS ACRS THE WEST CLOSER
TO UPR LOW WHERE BEST INSTBY AROUND 1000 J/KG IS EXPECTED. EXPECT
BELOW NORMAL TEMPERATURES TO CONTINUE WITH MONDAYS HIGHS RANGING
FROM THE MID 70S NW TO NEAR 80 SE.

WILL ALLOW POPS TO DIMINISH MONDAY NIGHT PER OBSERVATION THE PAST
SEVERAL NIGHTS DUE TO LOSS OF INSTBY. WILL INCREASE POPS TUESDAY BUT
LIMIT MAX TO HIGH CHC ACRS THE WEST WITH THE UPR SUPPORT RETROGRADING
WESTWARD. HIGHS ON TUESDAY EXPECTED TO RANGE FROM UPR 70S WEST TO
AROUND 80 SOUTHEAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A CLOSED LOW WILL BE OVER THE LOWER OHIO VALLEY AT THE START OF THE
PERIOD. THIS WILL SLOWLY RETROGRADE AND OPEN UP THROUGH THE WEEK.
UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE REGION ESPECIALLY
DURING THE AFTERNOON AND EVENING. BUT COVERAGE SHOULD PROGRESSIVELY
LESSEN THROUGH THURSDAY. SCATTERED MAINLY DIURNAL ACTIVITY WILL
STILL BE POSSIBLE FRIDAY AND SATURDAY WITH THE GULF WIDE OPEN AND
WEAK DISTURBANCES LIFTING NORTH BETWEEN THE REMNANTS OF THE TROUGH
IN THE MIDDLE OF THE COUNTRY AND A BERMUDA HIGH. TEMPERATURES WILL
GRADUALLY WARM THROUGH THE PERIOD. THIS WILL BRING HIGHS CLOSER TO
NORMAL WITH ABOVE NORMAL LOWS BY THE END OF THE WEEK.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE AREA IS UNDER A BROAD UPPER TROUGH ACCOMPANIED BY NUMEROUS
SHORT WAVES RESULTING IN A WEAK SURFACE CYCLONE AND A PERSISTENTLY
MOIST AND UNSTABLE AIRMASS. ABOVE AVERAGE LOW LEVEL MOISTURE IS
EVIDENT EARLY IN THE FORECAST AND CEILINGS BELOW 1000 FEET ARE
OCCURRING...ALONG WITH REDUCED VISIBILITIES DUE TO BR. A RETURN TO
MAINLY VFR IS EXPECTED WITHIN A FEW HOURS OF 12Z TAF ISSUANCE.

THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE
MORNING HOURS...CONVECTION WILL BECOME MORE PREVALENT DURING THE
AFTERNOON WHEN INSTABILITY PEAKS. AS THE LOW PRESSURE SYSTEM
CREEPS SLOWLY EASTWARD...WINDS WILL REMAIN NORTHEAST WITH SPEEDS
STAYING UNDER 10 KNOTS. BR IS LIKELY AGAIN LATE IN THE PERIOD
AFTER CONVECTION WEAKENS WITH LOSS OF DAYTIME HEATING.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EDT SUN JUN 30 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
524 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO SCATTERED
THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

UNDER THE CONTINUED INFLUENCE OF UPPER LEVEL LOW PRESSURE SCATTERED
THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING ON
MONDAY AND TUESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...
HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE
STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 30, 12:21 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            BELLE CENTER            40.51N 83.74W
06/30/2013                   LOGAN              OH   TRAINED SPOTTER

            HIGH WATER FROM RUNOFF REPORTED TO MAKE A FEW ROADS IN
            THE AREA IMPASSIBLE.

&&

KURZ
Local storm report, Jun 30, 1:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HEAVY RAIN       3 N HUNTSVILLE          40.49N 83.80W
06/30/2013  M2.00 INCH       LOGAN              OH   TRAINED SPOTTER

            RAINFALL AMOUNT OCCURRED IN 30 MINUTES.

&&

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:35 PM EDTSpecial Weather StatementILNMontgomery25 min
Jun 30, 4:20 AM EDTAreal Flood AdvisoryILNButler, Darke, Preble3 hr
Jun 30, 5:50 AM EDTSpecial Weather StatementILNMiami55 min
Jun 30, 11:57 AM EDTAreal Flood AdvisoryILNDarke, Miami2 hr
Jun 30, 12:19 PM EDTAreal Flood AdvisoryILNHardin, Logan116 min
Jun 30, 1:22 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Hardin, Logan, Miami, Shelby3 hr
Jun 30, 1:32 PM EDTAreal Flood AdvisoryILNPreble3 hr
Jun 30, 1:59 PM EDTFlash Flood WarningILNDarke, Miami, Shelby3 hr
Jun 30, 3:21 PM EDTAreal Flood AdvisoryILNFranklin114 min
Jun 30, 3:25 PM EDTSpecial Weather StatementILNButler35 min
Jun 30, 4:01 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Jun 30, 5:00 PM EDTAreal Flood AdvisoryILNDarke, Miami, Shelby3 hr

Nearby

Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.